Hail, Forsyth
- When
- May 9, 5:16 PM EST
- Where
- Forsyth County, Walkertown
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.183, -80.167
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at May 9, 1:29 PM EST, 3 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT SUN MAY 9 2004 .DISCUSSION... TONIGHT THROUGH MON NIGHT: WILL HANG ONTO LOW CHANCE POPS OVER THE NORTHWEST AND NORTHERNMOST COUNTIES THROUGH MID EVENING WITH A CONTINUED MODERATELY UNSTABLE AIR MASS IN PLACE. THE POTENTIAL WILL REMAIN FOR ISOLATED 1-2 IN/HR RATES AND SMALL HAIL UNTIL SUNDOWN. THEN...DRY AIR MASS NOTED IN WATER VAPOR IMAGERY OFF THE SOUTHEAST COAST WILL ADVECT INTO NORTH CAROLINA LATE TONIGHT THROUGH MON NIGHT WITH POSITIVE LI VALUES AND NEAR/BELOW NORMAL PRECIPITABLE WATER... AND WILL STICK WITH NO POPS. MOS GUIDANCE AND THICKNESS PROGS INDICATE LITTLE NEED FOR SIGNIFICANT CHANGE TO FORECAST TEMPS... AND WILL KEEP LOWS TONIGHT IN THE LOWER-MID 60S WITH HIGHS MON IN THE MID-UPPER 80S. TUE THROUGH THU: A FAIRLY STEADY-STATE ATMOSPHERE THROUGH THE PERIOD WITH STACKED RIDGING HOLDING ALONG THE SOUTHEAST COAST. MOISTURE BEGINS TO INCREASE A BIT THROUGH THE COLUMN ON TUE ALTHOUGH THE PW REMAINS NEAR OR LESS THAN 150% OF NORMAL & THE MID LEVEL WARM NOSE PERSISTS. ASIDE FROM THE ETA PREDICTION OF A WEAK VORT LOBE ROTATING UP THROUGH THE STATE TUE NIGHT/WED MORNING...NO LARGE SCALE FORCING MECHANISMS ARE PRESENT... AND A LOW LEVEL FOCUS FOR CONVECTION LOOKS TO BE LACKING WITH NO DISCERNABLE SURFACE FEATURES TO KEY IN ON. AS A RESULT HAVE CONFINED SLIGHT CHANCE DIURNAL POPS TO THE WESTERN CWA ONLY... FARTHEST FROM THE MID LEVEL RIDGING WHICH SHOULD SUPPRESS MOST CONVECTION IN EASTERN NC... ALTHOUGH ISOLATED SHOWERS ALONG THE SEA BREEZE WILL BE POSSIBLE. MOST ACTIVITY SHOULD BE TERRAIN-INDUCED BUT COULD EASILY MOVE INTO THE WESTERN COUNTIES. WILL FOLLOW PERSISTENCE FOR TEMPS... GENERALLY KEEPING LOWS 59-64 AND HIGHS 84-89. -GIH THU NIGHT THROUGH SUN: LATEST MEDIUM RANGE MODELS HAVE HAD DIFFICULTY WITH FORECASTING OF BERMUDA HIGH BLOCKING PATTERN... DELAYING THE COLD FRONTAL PASSAGE ON DAY 7 24 HRS EACH NEW MODEL RUN. THE LATEST 00Z GFS RUN NOW TAKES THE FRONT WELL NORTH OF THE AREA WITH NO FRONTAL PASSAGE EXPECTED. SO WITH NO CHANGE IN AIRMASS... CWA WILL CONTINUE TO LIE ALONG WESTERN PERIPHERY OF BERMUDA HIGH. SHOULD SEE AFTERNOON PULSE STORMS FIRE UP DAILY DURING THE AFTERNOON AND EVENING OVER WESTERN N.C. AND ALONG THE COASTAL SECTIONS WITH SEA-BREEZE BOUNDARY INTERACTION. --BL && .RAH WATCHES/WARNINGS/ADVISORIES... NC...NONE. && HARTFIELD/LOCKLEAR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 452 AM EDT SUN MAY 9 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-090951- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC-EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC-HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC-MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC-SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC-WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR... DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO... GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT... HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG... MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RANDLEMAN... ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO...SANFORD... SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY... WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM 452 AM EDT SUN MAY 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER WIDELY SCATTERED LATE DAY SHOWERS OR THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RA
The Roanoke radar (KFCX), 94 km away, was scanning. The volume nearest the first event began at 22:14 UTC.
3 hail. Local standard time, as filed.
Penny hail reported at Highway 68 and Pleasant Ridge Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394094, 5394095, 5394096.